Band-gaps in long Josesphon junctions with periodic phase-shifts

Ahmad, Saeed and Susanto, Hadi and Wattis, Jonathan A.D. (2017) Band-gaps in long Josesphon junctions with periodic phase-shifts. Physics Letters A, 381 (13). pp. 1181-1191. ISSN 0375-9601

[img] PDF - Repository staff only until 7 February 2018. - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Available under Licence Creative Commons Attribution Non-commercial No Derivatives.
Download (445kB)

Abstract

We investigate analytically and numerically a long Josephson junction on an infnite domain, having arbitrary periodic phase shift of k, that is, the so-called 0-k long Josephson junction. The system is described by a one-dimensional sine-Gordon equation and has relatively recently been proposed as artificial atom lattices. We discuss the existence of periodic solutions of the system and investigate their stability both in the absence and presence of an applied bias current. We find critical values of the phase-discontinuity and the applied bias current beyond which a solution switches to its complementary counterpart. Due to the periodic discontinuity in the phase, the system admits regions of allowed and forbidden bands. We perturbatively investigate the Arnold tongues that separate the region of allowed and forbidden bands, and discuss the effect of an applied bias current on the band-gap structure. We present numerical simulations to support our analytical results.

Item Type: Article
Keywords: Long Josephson junctions; Sine-Gordon equation; Band-gaps; Arnold tongues
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: 10.1016/j.physleta.2017.01.062
Depositing User: Wattis, Jonathan
Date Deposited: 02 Mar 2017 09:36
Last Modified: 20 Mar 2017 07:12
URI: http://eprints.nottingham.ac.uk/id/eprint/40961

Actions (Archive Staff Only)

Edit View Edit View